Questions? Feedback? powered by Olark live chat software
Advertisement
Acephen Coupon - Acephen 120mg suppository

Acetaminophen

ACETAMINOPHEN is a pain reliever. It is used to treat mild pain and fever. Compare acetaminophens.
Acephen Coupon - Acephen 120mg suppository
Advertisement

What is Acephen?

Commonly Used Brand Name(s)Acephen, Actamin Maximum Strength, Altenol, Aminofen, Anacin Aspirin Free, Apra, Arthritis Pain Relief, Cetafen, Children's Mapap, Children's Nortemp, Comtrex Sore Throat Relief, Dolono, Febrol, Feverall, Genapap, Genebs, Infantaire, Mapap, Mapap Arthritis Pain, Pain-Eze +/Rheu-Thritis, Pyrecot, Pyregesic, Q-Pap, Redutemp, Silapap, T-Painol, Tycolene, Tylenol, Abenol, Acetaminophen, Actimol Children's, Actimol Infant, Atasol, Children's Acetaminophen, Children's Acetaminophen Bubble Gum Flavor, Children's Acetaminophen Cherry Flavor, Children's Acetaminophen - Grape, Children's Acetaminophen Grape Flavor, Children's Acetaminophen Suspension Bubble Gum Flavor - Ages 2 To 11, Children's Acetaminophen Suspension Cherry Flavor

Therapeutic ClassificationsAnalgesic

QUICK LINKS

Advertisement

OverviewTOP

Acetaminophen is used to treat minor aches and pain and to reduce fever. It may also help treat pain from mild forms of arthritis.

This medicine is available without a prescription.

Proper UseTOP

Take this medicine only as directed by your doctor. Do not take more of it, do not take it more often, and do not take it for a longer time than your doctor ordered. Liver damage can occur if large amounts of acetaminophen are taken for a long time.

If you are taking this medicine without the advice of your doctor, carefully read the package label and follow the dosing instructions. Talk to your doctor if you have any questions.

Carefully check the labels of all other medicines you are using, because they may also contain acetaminophen. It is not safe to use more than 4 grams (4,000 milligrams) of acetaminophen in one day (24 hours), as this may increase the risk for serious liver problems. For Tylenol® Extra Strength, the maximum dose is 3,000 milligrams per 24 hours.

You may take this medicine with or without food.

For patients using the oral liquid with syringe (e.g. Little Fevers®):

  • Shake the bottle well before each use.
  • Measure the dose with the provided dose syringe (e.g., AccuSafe™) that comes with the package. Do not use any other syringe, dropper, spoon, or dosing device when giving this medicine to your child.
  • Remove the cap, attach the syringe to the flow restrictor, and invert the bottle.
  • Pull back the syringe until filled with the dose prescribed by your doctor.
  • Slowly give the medicine into your child's mouth (towards the inner cheek).
  • Replace and tighten the cap.

For patients using the oral liquid with dropper:

  • Shake the bottle well before each use.
  • Measure the dose with the provided dropper. Do not use any other syringe, dropper, spoon, or dosing device when giving this medicine to your child.
  • Remove the cap, insert the dropper and withdraw the dose prescribed by your doctor.
  • Slowly give the medicine into your child's mouth (towards the inner cheek).
  • Replace the cap back tightly.

For patients using acetaminophen oral granules (e.g., Snaplets-FR):

  • Just before the medicine is to be taken, open the number of packets needed for one dose.
  • Mix the granules inside of the packets with a small amount of soft food, such as applesauce, ice cream, or jam.
  • Eat the acetaminophen granules along with the food.

For patients using acetaminophen oral powders (e.g., Feverall® Sprinkle Caps [Children's or Junior Strength]):

  • These capsules are not intended to be swallowed whole. Instead, just before the medicine is to be taken, open the number of capsules needed for one dose.
  • Empty the powder from each capsule into 1 teaspoonful (5 mL) of water or other liquid.
  • Drink the medicine along with the liquid. You may drink more liquid after taking the medicine.
  • You may also mix the powder with a small amount of soft food, such as applesauce, ice cream, or jam. Eat the acetaminophen powder along with the food.

For patients using acetaminophen suppositories:

  • If the suppository is too soft to insert, chill it in the refrigerator for 30 minutes or run cold water over it before removing the foil wrapper.
  • To insert the suppository:
    • Remove the foil wrapper and moisten the suppository with cold water.
    • Lie down on your side and use your finger to push the suppository up into the rectum.

DosingTOP

The dose of this medicine will be different for different patients. Follow your doctor's orders or the directions on the label. The following information includes only the average doses of this medicine. If your dose is different, do not change it unless your doctor tells you to do so.

The amount of medicine that you take depends on the strength of the medicine. Also, the number of doses you take each day, the time allowed between doses, and the length of time you take the medicine depend on the medical problem for which you are using the medicine.

  • For pain or fever:
    • For oral and rectal dosage forms (capsules, granules, powders, solution, suppositories, suspension, or tablets):
      • Adults and teenagers—650 to 1000 milligrams (mg) every 4 to 6 hours as needed. Dose is based on form and strength. Carefully follow the label instructions for the maximum dose per day.
      • Children—Dose is based on weight or age. Carefully follow the label instructions for the maximum dose per day.
        • Children 11 to 12 years of age: 320 to 480 mg every 4 to 6 hours as needed.
        • Children 9 to 11 years of age: 320 to 400 mg every 4 to 6 hours as needed.
        • Children 6 to 9 years of age: 320 mg every 4 to 6 hours as needed.
        • Children 4 to 6 years of age: 240 mg every 4 to 6 hours as needed.
        • Children 2 to 4 years of age: 160 mg every 4 to 6 hours as needed.
        • Children under 2 years of age: Use and dose must be determined by your doctor.

Missed DoseTOP

If you miss a dose of this medicine, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not double doses.

Use & StorageTOP

Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light. Keep from freezing.

Keep the bottle closed when you are not using it. Store it at room temperature, away from light and heat. Do not freeze.

You may store the suppositories in the refrigerator, but do not freeze them.

Keep out of the reach of children.

Do not keep outdated medicine or medicine no longer needed.

Ask your healthcare professional how you should dispose of any medicine you do not use.

Before UsingTOP

In deciding to use a medicine, the risks of taking the medicine must be weighed against the good it will do. This is a decision you and your doctor will make. For this medicine, the following should be considered:

AllergiesTOP

Tell your doctor if you have ever had any unusual or allergic reaction to this medicine or any other medicines. Also tell your health care professional if you have any other types of allergies, such as to foods, dyes, preservatives, or animals. For non-prescription products, read the label or package ingredients carefully.

PediatricTOP

Appropriate studies performed to date have not demonstrated pediatric-specific problems that would limit the usefulness of acetaminophen in children. However, do not give over-the-counter products to children under 2 years of age unless instructed to do so by your doctor.

GeriatricTOP

Appropriate studies performed to date have not demonstrated geriatric-specific problems that would limit the usefulness of acetaminophen in the elderly.

PregnancyTOP

Pregnancy CategoryExplanation
All TrimestersCAnimal studies have shown an adverse effect and there are no adequate studies in pregnant women OR no animal studies have been conducted and there are no adequate studies in pregnant women.

Breast FeedingTOP

Studies in women suggest that this medication poses minimal risk to the infant when used during breastfeeding.

Drug InteractionsTOP

Although certain medicines should not be used together at all, in other cases two different medicines may be used together even if an interaction might occur. In these cases, your doctor may want to change the dose, or other precautions may be necessary. When you are taking this medicine, it is especially important that your healthcare professional know if you are taking any of the medicines listed below. The following interactions have been selected on the basis of their potential significance and are not necessarily all-inclusive.

Using this medicine with any of the following medicines is usually not recommended, but may be required in some cases. If both medicines are prescribed together, your doctor may change the dose or how often you use one or both of the medicines.

Using this medicine with any of the following medicines may cause an increased risk of certain side effects, but using both drugs may be the best treatment for you. If both medicines are prescribed together, your doctor may change the dose or how often you use one or both of the medicines.

Other InteractionsTOP

Certain medicines should not be used at or around the time of eating food or eating certain types of food since interactions may occur. Using alcohol or tobacco with certain medicines may also cause interactions to occur. The following interactions have been selected on the basis of their potential significance and are not necessarily all-inclusive.

Using this medicine with any of the following is usually not recommended, but may be unavoidable in some cases. If used together, your doctor may change the dose or how often you use this medicine, or give you special instructions about the use of food, alcohol, or tobacco.

  • Ethanol
  • Tobacco

Using this medicine with any of the following may cause an increased risk of certain side effects but may be unavoidable in some cases. If used together, your doctor may change the dose or how often you use this medicine, or give you special instructions about the use of food, alcohol, or tobacco.

  • Cabbage

Other Medical ProblemsTOP

The presence of other medical problems may affect the use of this medicine. Make sure you tell your doctor if you have any other medical problems, especially:

  • Alcohol abuse, or history of or
  • Kidney disease, severe or
  • Liver disease (including hepatitis)—May cause side effects to become worse.

PrecautionsTOP

It is very important that your doctor check the progress of you or your child while you are using this medicine. This will allow your doctor to see if the medicine is working properly and to decide if you should continue to take it.

If your symptoms or fever do not improve within a few days or if they become worse, check with your doctor.

Many combination medicines contain acetaminophen, including products with brand names such as Alka-Seltzer Plus®, Comtrex®, Drixoral®, Excedrin Migraine®, Midol®, Sinutab®, Sudafed®, Theraflu®, and Vanquish®. Adding these medicines to the medicine you already take may cause you to get more than a safe amount of acetaminophen. Talk to your doctor before taking more than one medicine that contains acetaminophen.

Check with your doctor right away if you or your child have pain or tenderness in the upper stomach; pale stools; dark urine; loss of appetite; nausea; unusual tiredness or weakness; or yellow eyes or skin. These could be symptoms of a serious liver problem.

If you will be taking more than an occasional 1 or 2 doses of acetaminophen, do not drink alcoholic beverages. To do so may increase the chance of liver damage, especially if you drink large amounts of alcohol on a regular basis, if you take more acetaminophen than is recommended on the label, or if you take it regularly for a long time.

Acetaminophen may interfere with the results of some medical tests. Before you have any medical tests, tell the person in charge if you have taken acetaminophen within the past 3 or 4 days. You may also call the laboratory ahead of time to find out whether acetaminophen will cause a problem.

Acetaminophen may cause false results with some blood glucose tests. If you are diabetic and notice a change in your test results, or if you have any questions, check with your doctor.

If you think you have taken too much acetaminophen, get emergency help at once, even if there are no signs of poisoning. Treatment to prevent liver damage must be started as soon as possible.

GoodRx is not sponsored by or affiliated with any of the pharmacies identified in its price comparisons. All trademarks, brands, logos and copyright images are property of their respective owners and rights holders and are used solely to represent the products of these rights holders. This information is for informational purposes only and is not meant to be a substitute for professional medical advice, diagnosis or treatment. GoodRx is not offering advice, recommending or endorsing any specific prescription drug, pharmacy or other information on the site. GoodRx provides no warranty for any of the pricing data or other information. Please seek medical advice before starting, changing or terminating any medical treatment.
The information contained in the Truven Health Micromedex products as delivered by GoodRx is intended as an educational aid only. It is not intended as medical advice for individual conditions or treatment. It is not a substitute for a medical exam, nor does it replace the need for services provided by medical professionals. Talk to your doctor, nurse or pharmacist before taking any prescription or over the counter drugs (including any herbal medicines or supplements) or following any treatment or regimen. Only your doctor, nurse, or pharmacist can provide you with advice on what is safe and effective for you.
The use of the Truven Health products is at your sole risk. These products are provided "AS IS" and "as available" for use, without warranties of any kind, either express or implied. Truven Health and GoodRx make no representation or warranty as to the accuracy, reliability, timeliness, usefulness or completeness of any of the information contained in the products. Additionally, TRUVEN HEALTH MAKES NO REPRESENTATION OR WARRANTIES AS TO THE OPINIONS OR OTHER SERVICE OR DATA YOU MAY ACCESS, DOWNLOAD OR USE AS A RESULT OF USE OF THE THOMSON REUTERS HEALTHCARE PRODUCTS. ALL IMPLIED WARRANTIES OF MERCHANTABILITY AND FITNESS FOR A PARTICULAR PURPOSE OR USE ARE HEREBY EXCLUDED. Truven Health does not assume any responsibility or risk for your use of the Truven Health products.